# SDR CA190808008

- Difficulty date: August 6, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 1 hours
- Engine: Pwc PW150A
- System (JASC): 2721 · Rudder Tab Control System
- Part: Trim Switch
- Part number: 682169
- Condition: Worn
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT EXPERIENCED AN ATB DUE TO UNCOMMANDED RUDDER TRIM MOVEMENT AT CLIMB PHASE. THE RUDDER TRIM ACTUATOR MOVED TO LEFT SIDE IN SPITE OF THE RUDDER TRIM SWITCH WAS IN NEUTRAL POSITION. FLIGHT CREWS PERFORMED AILERON RUDDER RUNAWAY IN QRH, BUT THE RUDDER STILL MOVED WITHOUT FLIGHT CREW`S COMMAND. SO THE FLIGHT CREWS DECIDED TO RETURN TO THE DEPARTURE AIRPORT. MECHANICS CONFIRMED THAT THE RUDDER TRIM MOVED TO THE LEFT SIDE IN LOW SPEED IN SPITE OF THE SWITCH WAS IN THE NEUTRAL POSITION. THEY ALSO CONFIRMED THAT THEY COULD MOVE THE RUDDER TRIM TO THE RIGHT SIDE IN LOW SPEED AND IN HIGH SPEED. ALSO THEY COULD MOVE THE RUDDER TRIM TO THE LEFT SIDE IN LOW SPEED AND IN HIGH SPEED. THEY REPLACED THE RUDDER TRIM CONTROL PANELS. INVESTIGATION CONFIRMED THAT THE RUDDER TRIM SWITCH WAS WORN, WITH THE RUDDER TRIM IS IN THE NEUTRAL POSITION, BUT THE RESISTANCE BETWEEN PIN D AND PIN E IS ABOUT 155 OHMS. THE RUDDER TRIM SWITCH WAS INSTALLED IN 2016 SEP 05TH, P/N 8Z6819-001 SN MULTIPMF9151628. AIRCRAFT TT = 10866/24771 HOURS, TC=12014/30847 CYCLE. BASED ON INSTALL DATE, SWITCH TT AND TC ARE ESTIMATED AS 6500FH/7200FC. (TC# 20190808008)
